Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 28, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Dec 22, 2008, 3:34 AM CST for 9 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Dec 22, 2008, 9:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2008, 3:34 AM CST (09:34 UTC)
- In effect from
- Dec 22, 2008, 9:00 AM CST
- Expired
- Dec 22, 2008, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 220934 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 234 AM MST MON DEC 22 2008 ...WINDY CONDITIONS EXPECTED TODAY... .A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TODAY WITH STRONG SOUTHERLY WINDS DEVELOPING TO THE SOUTH OF THE FRONT. WINDS WILL INCREASE THROUGH THE MORNING AND REMAIN GUSTY UNTIL AFTER SUNSET. COZ091-092-KSZ013>016-027>029-041-042-221800- /O.NEW.KGLD.WI.Y.0028.081222T1500Z-081223T0200Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 234 AM MST MON DEC 22 2008 /334 AM CST MON DEC 22 2008/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH DURING THE MORNING AND PERSIST THROUGH THE AFTERNOON. WIND GUSTS TO AROUND 45 MPH WILL ALSO BE LIKELY DURING THE AFTERNOON. WINDS WILL BEGIN TO WEAKEN AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JRM
2 follow-up statements
000 WWUS73 KGLD 221756 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1056 AM MST MON DEC 22 2008 ...WINDY CONDITIONS CONTINUE TODAY... .A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TODAY WITH STRONG SOUTHERLY WINDS SOUTH OF THE FRONT. WINDS WILL INCREASE THROUGH THE MORNING AND REMAIN GUSTY UNTIL AFTER SUNSET. COZ091-092-KSZ013>016-027>029-041-042-230200- /O.CON.KGLD.WI.Y.0028.000000T0000Z-081223T0200Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 1056 AM MST MON DEC 22 2008 /1156 AM CST MON DEC 22 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING. SOUTHERLY WINDS AT 30 TO 40 MPH WILL PERSIST THROUGH THE AFTERNOON. WIND GUSTS FROM 45 MPH TO 55 MPH WILL ALSO BE LIKELY DURING THE AFTERNOON. WINDS WILL BEGIN TO WEAKEN AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FS
000 WWUS73 KGLD 230156 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 656 PM MST MON DEC 22 2008 COZ091-092-KSZ013>016-027>029-041-042-230300- /O.EXP.KGLD.WI.Y.0028.000000T0000Z-081223T0200Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 656 PM MST MON DEC 22 2008 /756 PM CST MON DEC 22 2008/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MST /8 PM CST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST /8 PM CST/ THIS EVENING. WINDS HAVE DIMINISHED ACROSS THE ADVISORY AREA TO AROUND 20 MPH...AND WILL CONTINUE TO WEAKEN THE REMAINDER OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:24 AM CST, 10 minutes earlier.
Area forecast discussion, Dec 22, 3:24 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
224 AM MST MON DEC 22 2008
.DISCUSSION...
219 AM MST MON DEC 22 2008
04Z WATER VAPOR IMAGERY INDICATED TROUGH-RIDGE TROUGH PATTERN ACROSS
THE CONUS WITH RIDGE AXIS SHIFTING EAST TOWARDS THE CWA. NEXT
SHORTWAVE TROUGH THAT WILL BE IMPACTING THE AREA WAS DIGGING INTO
NORTHERN CALIFORNIA. AT THE SFC...RIDGE AXIS STRETCHED FROM KVTN TO
KTUL. NEITHER THE GFS MAIN FORECAST CONCERN WILL BE SNOW CHANCES
AND AMOUNTS TUESDAY NIGHT.
TODAY-TONIGHT...H5 RIDGE AXIS WILL DRIFT OVER THE AREA TODAY...BUT
NET RESULT OF THIS RIDGE APPEARS TO BE VERY WEAK AS SHORT WAVE
TROUGH IS EXPECTED TO UNDERCUT THE RIDGE DURING THE MORNING
HOURS...WITH Q VECTOR FIELDS INDICATING NET FORCING FOR ASCENT
DESPITE THE PRESENCE OF THE RIDGE. ALTHOUGH FORCING IS PRESENT
MAINLY BTWN 15-21Z OVERALL STABILITY PROFILE LOOKS RATHER STABLE AND
WITH 00Z SOUNDINGS SHOWING A FAIRLY DRY AIRMASS UPSTREAM...IT SEEMS
DOUBTFUL THAT FORCING WOULD BE STRONG ENOUGH FOR ANY KIND OF
PRECIPITATION...ALTHOUGH WILL KEEP AN EYE ON RADAR TRENDS AND MAKE A
FINAL CALL IF OBSERVATIONS SUPPORT THAT. H5 RIDGE WILL QUICKLY SHIFT
TO THE EAST AFTER 00Z WITH 110KT H3 JET STREAK MOVING INTO THE AREA
OVERNIGHT. CWA NOT REALLY IN FAVORABLE QUADRANT OF THE JET THROUGH
THE PERIOD...ALTHOUGH PERSISTENT AND RATHER WEAK LOW LEVEL
ISENTROPIC ASCENT IS EXPECTED THROUGH THE NIGHT. AS WAS THE CASE
DURING THE DAY...ATMOSPHERE APPEARS TO STABLE AND DRY FOR ANY
ORGANIZED PRECIPITATION GIVEN THE RELATIVELY WEAK FORCING. OTHER
CONCERN FOR THE DAY WILL BE POTENTIAL WIND ADVISORY LEVEL WINDS
TODAY. POINT SOUNDINGS SUGGEST STRONGEST WINDS WILL BE IN AND ABOVE
THE INVERSION LEVEL...ALTHOUGH SPEEDS INCREASE TO AROUND 40KTS AT
THE TOP OF THE MIXED LEVEL DURING THE AFTERNOON. AVG MIXED LAYER
SPEEDS SOUTH OF THE INTERSTATE TODAY JUMP UP TO THE 26-30KT RANGE
FOR A LARGE PORTION OF THE DAY AND WHILE SOME QUESTION IF GUSTS WILL
REACH THE 45 MPH THRESHOLD...LOOKS LIKE THERE IS A CHANCE FOR WINDS
TO SUSTAIN AROUND 30 MPH FOR A GOOD PORTION OF THE DAY. FINDING THE
NORTHERN EXTENT OF THE STRONGER WINDS WILL BE DIFFICULT AS IT WILL
BE TIED TO POSITION OF WARM FRONT. OVERNIGHT RUC HAS JUMPED AROUND
WITH THE NORTHERN EXTENT OF THE WINDS FOR THE PERIOD. NAM HAS
GENERALLY HAD FRONT SOMEWHERE ALONG A SYF TO HLC LINE THROUGH THE
DAY AND GENERALLY FOLLOWED THAT IDEA...ALTHOUGH CONFIDENCE A
LITTLE LOW ON EXPANDING ADVISORY MUCH FARTHER NORTH THAN
INTERSTATE 70. HIGH TEMPERATURES WILL BE TOUGH TODAY AS CLOUD
COVER WILL LIKELY LIMIT HEATING THROUGH A GOOD PORTION OF THE DAY.
TO THE NORTH OF THE FRONT...TEMPS WILL LIKELY STRUGGLE TO REACH
THE LOW 20S WHILE TO THE SOUTH MID 30S LOOK POSSIBLE.
TUESDAY-TUESDAY NIGHT...MAIN CONCERN FOR THE PERIOD WILL BE SNOW
CHANCES AS NEXT SHORT WAVE TROUGH APPROACHES THE AREA. H7 FRONTAL
ZONE STALLS ACROSS THE NORTHERN CWA DURING THE MORNING. MESOSCALE
FORCING ASSOCIATED WITH FRONTOGENESIS WILL BE IN PLACE ACROSS THE
NORTHEAST THROUGH MUCH OF THE DAY...BUT LARGE SCALE FORCING APPEARS
WEAK OR SUBSIDENT THROUGH THE MORNING. THINK INITIAL FORCING WILL
LIKELY WORK MORE TO GET THINGS SATURATED...AND MORE WIDESPREAD
PRECIP CHANCES WILL OCCUR AS SHORT WAVE TROUGH EJECTS ACROSS THE
AREA AFTER 00Z WED. APPEARS TO BE A PERIOD WHERE LARGE SCALE DEEP
FORCING AS INDICATED ON H7-H3 DIV Q FIELDS LINES UP WELL WITH
FRONTAL ZONE AT THE SAME TIME FRONTOGENESIS VALUES PEAK ACROSS THE
AREA. STABILITY PROFILES ALSO APPEAR TO BE VERY SUPPORTIVE OF A
STRONG BAND OF PRECIPITATION ALONG FRONTAL ZONE AFTER 00Z...WITH
EPV* VALUES EITHER NEGATIVE OR ONLY SLIGHTLY POSITIVE ABOVE FRONTAL
ZONE. GFS...WHICH IS SUPPORTED BY THE CANADIAN APPEARS TO BE THE
MOST AGGRESSIVE OF THE SHORT RANGE MODELS WITH RESPECT TO AMOUNTS.
NAM SIMILAR WITH RESPECT TO FORCING...BUT GENERALLY LESS IMPRESSIVE
WITH INSTABILITY BUT STILL HAS A FAIRLY LARGE PORTION OF THE AREA
UNDER LIGHT SNOW TOMORROW. THINK CONFIDENCE IS THERE TO UP POPS IN
THE TUESDAY NIGHT PERIOD. THINK RATHER QUICK MOVEMENT OF THE SYSTEM
WILL LIMIT OVERALL AMOUNTS...ALTHOUGH IF GFS INSTABILITY FORECAST
VERIFIES COULD SEE A BRIEF PERIOD OF HEAVY SNOW. FOR NOW THINK
AMOUNTS IN THE 1-3 INCH RANGE APPEAR REASONABLE.
WEDNESDAY-THURSDAY...ANY PRECIPITATION OVERNIGHT TUESDAY SHOULD END
WELL BEFORE 12Z WED AS SUBSIDENCE OVERSPREADS THE AREA BEHIND SHORT
WAVE TROUGH. FLOW ALOFT GENERALLY IS ZONAL THROUGH MUCH OF THE
PERIOD. WEAK SHORT WAVE TROUGH WILL MOVE OVER THE REGION WED
NIGHT...BUT SOUNDINGS APPEAR SIMILAR TO TODAY...AND LOOK TO DRY AND
STABLE FOR ANY PRECIPITATION. MODELS CONTINUE TO INDICATE A WARMING
TREND THROUGH THE PERIOD...ALTHOUGH AM CONCERNED NEW SNOWFALL MAY
KEEP TEMPS A BIT COOLER THAN EXPECTED ON WEDNESDAY. OVERALL ONLY
MINOR CHANGES MADE TO THE FORECAST AT THIS TIME.
JRM
&&
.AVIATION...
1020 PM MST SUN DEC 21 2008
FOR THE 06Z TAF PERIOD...VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
SURFACE WINDS WILL CONTINUE TO INCREASE OVERNIGHT...BECOMING GUSTY
ON MONDAY AHEAD OF THE NEXT UPPER SYSTEM.
24
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 8 AM MST /9 AM CST/ THIS MORNING TO 7 PM MST
/8 PM CST/ THIS EVENING FOR KSZ013>016-027>029-041-042.
NE...NONE.
CO...WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR COZ091-092.
&&Hazardous weather outlook, Dec 21, 12:20 PM CST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1120 AM MST SUN DEC 21 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1120 AM MST SUN DEC 21 2008 /1220 PM CST SUN DEC 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM WILL MOVE INTO THE HIGH PLAINS TUESDAY BRINGING A CHANCE FOR SNOW THROUGH LATE TUESDAY NIGHT. SNOWFALL ACCUMULATIONS UP TO AN INCH IS POSSIBLE. STAY TUNED FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.